MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. ENTERPRISE 9000X; BED, AC-POWERED ADJUSTABLE HOSPITAL

ARJOHUNTLEIGH POLSKA SP. Z O.O. ENTERPRISE 9000X; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number 9614DF101BCUSB
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is in progress.The conclusions will be provided within the follow-up report, once the investigation is completed.
 
Event or Problem Description
Following the information provided, the backrest of the bed was articulating on its own at times.There was no patient involved when the malfunction occurred.No injury was sustained.The evaluation of the bed performed by the arjo engineer allowed to determine that the controller and its cables were worn as a result of coming into contact with the patient's wheelchair during transition in and out of bed.After continuous use this way, the parts became excessively worn out.
 
Additional Manufacturer Narrative
It was confirmed that the device was not serviced by arjo until the complained event, when the repair was performed as a result of the investigated complaint.The arjo engineer repaired the bed by replacing the faulty control panels and a side rail.Based on the collected information it can be concluded that the root cause of the complained event is excessive wear of the components due to use error.The control panel became prematurely worn as a result of continuous contact with the patient's wheelchair during each transfer.It is also unknown whether the device was maintained at all, there is no record of service and maintenance activities.The ifu for enterprise 9000x bed (746_594-am rev.9) includes the following information relevant to the subject of this investigation: "it is recommended to use the function lockout facility on the attendant control panel to prevent unintended movement in situations where objects may press against the patient's controls"; "check that the patient controls, caregiver controls and attendant control panels operate correctly"; this maintenance activity is to be performed weekly by the caregiver.Arjo device failed to meet its performance specification since the malfunction of control panels and cable resulted in unintended movement of the bed.The device was not used for a patient treatment when the malfunction occurred.This complaint is deemed reportable due to allegation of an unintended movement of the backrest.
 
Event or Problem Description
Following the information provided the customer stated that the bed moved unintended, without any commands given.The customer reported the issue to arjo and requested for repair.No patient was involved at the time of the event.No injury was sustained.The arjo engineer who performed an evaluation determined that the head and foot right safety rails had damaged control panels and cables, which resulted in unintended backrest movements at times.Engineer observed that the patient wheelchair comes into contact with the control panels every time the patient transfers himself in and out of the bed, that way leading to control panel and cables damage.

Brand Name
ENTERPRISE 9000X
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key12827501
Report Number3007420694-2021-00149
Device Sequence Number19202802
Product Code FNL
UDI-Device Identifier05056097337265
UDI-Public(01)05056097337265(11)180312
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9614DF101BCUSB
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown